MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP 635 SS LAT CONN 50 MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH EXP 635 SS LAT CONN 50 MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 189692050
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 08/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Visual examination found that the tulip head portion of the connector had cracked.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the tulip head portion of the connector cracking cannot be positively determined.However, observed damage suggests that a possible cause for the fracture may have likely occurred due to a high unanticipated load stress.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that dr.(b)(6) was doing a revision on the patient on monday (b)(6) 2018, he implanted another rod with open 6.35 connectors.This implantation procedure was unilateral.Upon exploration, he saw the set screw was extremely loose.Once he gained better exposure, he saw the threaded area of the lateral connector splayed.After removing the lateral connector, he saw the base cracked.Dr.(b)(6) replaced the connector with a new one.(1896-92-050).

Brand Name
EXP 635 SS LAT CONN 50 MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7894504
Report Number1526439-2018-50901
Device Sequence Number1395642
Product Code NKB
UDI-Device Identifier10705034180175
UDI-Public(01)10705034180175
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K062174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number189692050
Device Catalogue Number189692050
Device Lot NumberUI135061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2018
Initial Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age31 YR